Hiya I have been taking hydroxychloroquine for a month now and still waiting to start methotrexate as I have a chest infection. Ever since I started them I've had two migraines where I used to have one a year if I was unlucky. They are debilitating, making me throw up and I have to just lay in a dark room for 24-48 hours til it subsides. Has anyone else had the same once starting the medicine?

4 Replies

  • Hi there no but I did have problems with my eyes when I was on it and have now got cataracts in my eyes and I've seen other people with eye problems on this site , thankfully I'm not on it now as I'm on a Bisomar (Benepali)

  • HCQ was the first DMARD I had back in 2008/9 & I used to have really bad headaches on it & the occasional sick-making migraine, similar to yours so I can empathise. I was living in Spain at the time & they generally lasted 48 hours so I used to have to close the shutters to block out the light in the bedroom & just stay there til my migraine med worked & it subsided. I used to have hormonal migraines too (premenopause) whilst still taking HCQ & I'm sure it made them worse, they tended to happen once a month & headaches the rest of the time. The headaches eased somewhat by wearing sunglasses.

  • Speak to your Rheumy nurse or contact your rheumatologist ...nothing is worth feeling like that. There must be another drug they can give you!

    I felt really bad on Sulphasalazine & my Rheumy took me off it straight away......as he said you've got enough pain with the RA....no point feeling worse than you need ,to!

    Hope you can get sorted ASAP!

  • I'm having the same on Mtx and hoping to switch to something else. Never had migraines before but I'm off my feet for two days at least and I'm sick constantly. Just hoping another one will work for me and for you